Alert archive / Colorado / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 206, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 27, 2016, 1:26 PM MDT for Kit Carson County, Colorado. It was in force for 49 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2016, 1:26 PM MDT (19:26 UTC)
- Expired
- Jun 27, 2016, 2:15 PM MDT
- In force
- 49 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Kit Carson County, CO
The radar
The Goodland radar (KGLD), 49 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 1:37 PM MDT | TSTM WND GST 66 | 4 S Burlington, CO | |
| Jun 27, 1:40 PM MDT | TSTM WND DMG | Burlington, CO | SEMI BLOWN OVER NEAR BURLINGTON AND TWO CAR ACCIDENT WEST OF BURLINGTON ON HIGHWAY 24. |
| Jun 27, 1:40 PM MDT | HAIL 1 | Burlington, CO | ESTIMATED 60-70 MPH WINDS WITH BLOWING DUST |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 7.4 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -288 J/kg
- Mixed-layer LCL
- 2551 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
461
WUUS53 KGLD 271926
SVRGLD
COC063-272015-
/O.NEW.KGLD.SV.W.0206.160627T1926Z-160627T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
126 PM MDT MON JUN 27 2016
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN KIT CARSON COUNTY IN EAST CENTRAL COLORADO...
* UNTIL 215 PM MDT
* AT 126 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF BURLINGTON...MOVING SOUTH AT 20 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BURLINGTON AND BETHUNE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 426 AND 445.
HIGHWAY 385 BETWEEN MILE MARKERS 174 AND 201.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.
&&
LAT...LON 3949 10223 3916 10205 3911 10205 3910 10250
3948 10251
TIME...MOT...LOC 1926Z 339DEG 18KT 3938 10234
HAIL...1.50IN
WIND...60MPH
$$
0242 follow-up statements
065
WWUS53 KGLD 271946
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
146 PM MDT MON JUN 27 2016
COC063-272015-
/O.CON.KGLD.SV.W.0206.000000T0000Z-160627T2015Z/
KIT CARSON CO-
146 PM MDT MON JUN 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM MDT
FOR SOUTHEASTERN KIT CARSON COUNTY...
AT 146 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BURLINGTON...
MOVING SOUTHEAST AT 25 MPH.
HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
BURLINGTON AND BETHUNE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 429 AND 444.
HIGHWAY 385 BETWEEN MILE MARKERS 174 AND 195.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.
&&
LAT...LON 3942 10220 3916 10205 3911 10205 3910 10250
3937 10242
TIME...MOT...LOC 1946Z 333DEG 20KT 3928 10227
HAIL...1.25IN
WIND...70MPH
$$
024680
WWUS53 KGLD 272001
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
201 PM MDT MON JUN 27 2016
COC063-272015-
/O.CON.KGLD.SV.W.0206.000000T0000Z-160627T2015Z/
KIT CARSON CO-
201 PM MDT MON JUN 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM MDT
FOR SOUTHEASTERN KIT CARSON COUNTY...
AT 200 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF BURLINGTON...MOVING SOUTHEAST AT 15 MPH.
HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...A WIND GUST TO 66 MPH WAS MEASURED AT THE BURLINGTON
AIRPORT.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
BURLINGTON AND BETHUNE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 429 AND 444.
HIGHWAY 385 BETWEEN MILE MARKERS 174 AND 195.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.
&&
LAT...LON 3942 10220 3916 10205 3911 10205 3910 10250
3937 10242
TIME...MOT...LOC 2000Z 318DEG 14KT 3926 10221
HAIL...1.25IN
WIND...70MPH
$$
024What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 11:49 AM MDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jun 27, 11:49 AM MDT, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Goodland KS 1149 AM MDT MON JUN 27 2016 .UPDATE... Issued at 1009 AM MDT Mon Jun 27 2016 Just completed an update to make adjustments to the precipitation and sky cover based on latest trends. Complicated forecast due to a number of outflow boundaries across the area and ongoing convection. High resolution/convectively allowing models not catching onto reality at this time. Thunderstorms currently over the northwest portion of the area are not being shown by the guidance. Instability axis runs southeast from this area so expect a continued increase in coverage and intensity as shortwave trough moves in from the northwest. && .SHORT TERM...(Today through Wednesday night) Issued at 345 AM MDT Mon Jun 27 2016 Today-tonight...00z gfs had a great handle (per 700-500mb rh) on small cluster of showers and thunderstorms just north of our forecast area early this morning. It along with other model solutions initiate showers and thunderstorms generally along and north of the interstate by mid afternoon with a track toward the southeast through the remainder of the area during the evening. Other concern will be fog both early this morning and again late tonight. For this morning should see quite a bit of fog and may have some dense fog generally south of a line from near Idalia to goodland to parts of Gove county. For tonight it could be just about anywhere in the area depending on how convection develops. High temperatures generally in the upper 80s to low 90s. Low temperatures in the upper 50s to low 60s. Tuesday-Tuesday night...drier air in the 700-500mb layer moves in for the daytime hours behind the prior nights convection. Have removed all precipitation wording. For the evening and overnight models fair agreement moving a weather disturbance south-southeast across the area producing scattered thunderstorms. High temperatures in the upper 80s to low 90s. Low temperatures in the low to mid 60s. Stratus and fog again possible late Tuesday night. Wednesday-Wednesday night...more stable air along with drier air aloft quickly moves in during the morning and continues through the day and have again pulled all mention of precipitation. Models again showing another weather disturbance moving south-southeast during the evening and overnight hours bringing another chance for thunderstorms. High temperatures in the mid 80s to low 90s with low temperatures in the upper 50s to low 60s. .LONG TERM...(Thursday through Sunday) Issued at 204 AM MDT Mon Jun 27 2016 The upper level pattern has not changed over the weekend, with the same pattern of a trough over the eastern states and a ridge in the western states. There is a trough beginning to move into the Pacific Northwest Thursday and will continue to push east during the extended period; which will eventually push the ridge east. The CWA is still between the ridge and trough, which is creating a mid to upper level northwest flow. That in association with 700 mb shortwaves and favorable CAPE values, rain and storm chances will continue through the period; with chances starting to decrease by Sunday as the ridge begins to push east. The current model runs are showing the best day for precipitation and storms to be Thursday, primarily in the evening and overnight hours along the western portions of the CWA. Friday has a similar set up as Thursday but the more intense storm potential looks to be south of our CWA, yet storms are still possible over the region. Saturday and Sunday could see precipitation but with the ridge starting to move east the greatest chances for storms will be east of the CWA. Temperatures are expected to drop Friday into the upper 70s and low 80s but will increase back into the mid 80s and low 90s Saturday and Sunday with the ridge pushing east. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1142 AM MDT Mon Jun 27 2016 Complex forecast due to mesoscale influences from the overnight convection that most of the model output is not taking into account. Currently thunderstorms are occurring to the west and northwest of both sites. For Kgld...am expecting thunderstorms to begin affecting the site from around 20z to around 03z. Some mvfr conditions look to occur here. Winds will remain highly variable. For Kmck...There looks to be two different rounds of thunderstorms that will affect the area. The first one will be around 21z and lasting to near 00z. Second round looks to occur from around 04z to near 08z. Did not feel confident enough to put in mvfr conditions and just have vfr at this time. The winds will also be highly variable in nature due to thunderstorm outflow boundaries. && .GLD Watches/Warnings/Advisories... KS...NONE. CO...NONE. NE...NONE. && UPDATE...BULLER SHORT TERM...99 LONG TERM...CLT AVIATION...BULLER
Hazardous weather outlook, Jun 27, 10:34 AM MDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1034 AM MDT MON JUN 27 2016 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-281200- YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS- DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- 1034 AM MDT MON JUN 27 2016 /1134 AM CDT MON JUN 27 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THUNDERSTORMS WILL CONTINUE TO SLOWLY INCREASE IN COVERAGE AND INTENSITY AS THEY MOVE ACROSS THE ENTIRE REGION THROUGH TONIGHT. THESE STORMS WILL BE CAPABLE OF PRODUCING VERY LARGE HAIL... DAMAGING WINDS...A FEW TORNADOES...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... FOR TUESDAY AND WEDNESDAY IT APPEARS THAT THUNDERSTORMS WILL MOVE ACROSS THE AREA FROM THE NORTH DURING THE EVENING AND OVERNIGHT HOURS. SEVERE WEATHER IS POSSIBLE ALONG WITH LOCALLY HEAVY RAINFALL. THE CHANCE FOR THUNDERSTORMS WILL CONTINUE FROM THURSDAY INTO FRIDAY WITH SOME OF THESE STORMS BECOMING SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Jun 27, 8:07 AM MDT, 5 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 807 AM MDT MON JUN 27 2016 COZ090-271430- YUMA COUNTY CO- 807 AM MDT MON JUN 27 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN YUMA COUNTY UNTIL 830 AM MDT... AT 807 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES SOUTHEAST OF HIGHLAND CENTER...OR 16 MILES SOUTHWEST OF HOLYOKE... MOVING EAST AT 25 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ALVIN...WAUNETA AND CLARKVILLE. THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 255 AND 269. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4044 10206 4020 10206 4027 10263 4044 10263 TIME...MOT...LOC 1407Z 270DEG 21KT 4036 10244 BULLER
Special weather statement, Jun 27, 11:56 AM MDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1156 AM MDT MON JUN 27 2016
COZ090-271830-
YUMA COUNTY CO-
1156 AM MDT MON JUN 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN YUMA COUNTY UNTIL
1230 PM MDT...
AT 1156 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15
MILES NORTHWEST OF BONNY RESERVOIR...MOVING SOUTHEAST AT 35 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BONNY RESERVOIR...HALE AND IDALIA.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 207 AND 210...AND
BETWEEN MILE MARKERS 212 AND 223.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3988 10237 3967 10205 3958 10205 3957 10220
3957 10235 3975 10254
TIME...MOT...LOC 1756Z 315DEG 30KT 3976 10239
024Special weather statement, Jun 27, 12:37 PM MDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1237 PM MDT MON JUN 27 2016 COZ091-271900- KIT CARSON COUNTY CO- 1237 PM MDT MON JUN 27 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KIT CARSON COUNTY UNTIL 100 PM MDT... AT 1237 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BONNY RESERVOIR...MOVING SOUTHEAST AT 30 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN KIT CARSON COUNTY. THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 195 AND 206...AND NEAR MILE MARKER 211. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3957 10205 3939 10205 3939 10231 3957 10236 TIME...MOT...LOC 1837Z 321DEG 25KT 3961 10224 024
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:00 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 32 min |
| Jun 26, 7:34 PM MDT | Special Weather Statement | GLD | Phillips | 26 min |
| Jun 26, 7:53 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 37 min |
| Jun 26, 8:24 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 16 min |
| Jun 26, 8:42 PM MDT | Special Weather Statement | GLD | Yuma | 48 min |
| Jun 26, 11:39 PM MDT | Special Weather Statement | GLD | Yuma | 36 min |
| Jun 27, 8:07 AM MDT | Special Weather Statement | GLD | Phillips | 23 min |
| Jun 27, 11:56 AM MDT | Special Weather Statement | GLD | Yuma | 34 min |
| Jun 27, 12:14 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 31 min |
| Jun 27, 12:37 PM MDT | Special Weather Statement | GLD | Kit Carson | 23 min |
| Jun 27, 12:48 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 42 min |
| Jun 27, 2:06 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 39 min |
| Jun 27, 2:12 PM MDT | Special Weather Statement | GLD | Kit Carson | 33 min |
| Jun 27, 2:19 PM MDT | Special Weather Statement | GLD | Kit Carson | 11 min |
| Jun 27, 2:27 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 28 min |
| Jun 27, 2:47 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 43 min |
| Jun 27, 3:07 PM MDT | Special Weather Statement | GLD | Kit Carson | 8 min |
| Jun 27, 3:18 PM MDT | Special Weather Statement | GLD | Cheyenne | 27 min |
| Jun 27, 4:02 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 29 min |
| Jun 27, 4:11 PM MDT | Special Weather Statement | GLD | Kit Carson | 34 min |
| Jun 27, 5:31 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 59 min |
| Jun 27, 5:47 PM MDT | Tornado Warning | GLD | Yuma | 28 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.